New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mmllr
Regular Member


Date Joined Aug 2008
Total Posts : 28
   Posted 9/16/2008 1:24 PM (GMT -7)   
Has anyone tried this for nerve damage or fibromyalgia?

Waterbaby
Regular Member


Date Joined Aug 2008
Total Posts : 96
   Posted 9/16/2008 3:11 PM (GMT -7)   
Hi, I had intense burning pain in my low back and between my shoulder blades, I started on Lyrica about 6 weeks ago. It has stopped the burning pain which I was told was caused by inflamed nerves. It definitely helped the nerve pain. I am taking 300mg a day. Unfortunately, it has not helped with the achy muscles in my back. I think it is really worth a try, as it was made to treat neuropathy. Hope this helps you! By the way I had to start on a low dose and work up to the higher one I am taking now. It will probably take a few weeks for you to notice it's full effect.

Hope
bulging discs in neck & thoracic region, low back pain, arthritis in lumbar region, diabetes, high blood pressure, depression, anxiety,
meds: enjuvia, pristiq, actos, amaryl, lyrica, hyzaar, elavil
 
 
"Two paths diverged in a yellow wood, and I, I took the one less traveled by...And that has made all the difference."  Robert Frost


mmllr
Regular Member


Date Joined Aug 2008
Total Posts : 28
   Posted 9/16/2008 3:34 PM (GMT -7)   
The Doc put me on 75mg and told me to take it at night. Well I took it about an hour ago and man did it make me sleepy. He said in about a week take one in the morning and at night. I hope it doesn't do that to me in the morning. I'm not use to feeling this way, I know I wouldn't want to drive!

mmllr
Regular Member


Date Joined Aug 2008
Total Posts : 28
   Posted 9/16/2008 3:39 PM (GMT -7)   
Also I saw one of the side effects could be weight gain, I hope this doesn't happen.

Waterbaby
Regular Member


Date Joined Aug 2008
Total Posts : 96
   Posted 9/16/2008 3:58 PM (GMT -7)   
Hi again! Lyrica made me dizzy at first, but since I have been on it the side effects have diminished a great deal. I know it can cause weight gain, but if you are careful and eat a well balanced diet I don't think it will be a problem. Just try not to snack. It has caused me to retain fluid and I am having some swelling in my ankles. To me the benefits of Lyrica outweigh the side effects.
bulging discs in neck & thoracic region, low back pain, arthritis in lumbar region, diabetes, high blood pressure, depression, anxiety,
meds: enjuvia, pristiq, actos, amaryl, lyrica, hyzaar, elavil
 
 
"Two paths diverged in a yellow wood, and I, I took the one less traveled by...And that has made all the difference."  Robert Frost


Brenda K
Regular Member


Date Joined Sep 2005
Total Posts : 192
   Posted 9/17/2008 10:06 AM (GMT -7)   
Hi mmllr.  I have RA, OA and Fibro (along with a basket of other goodies, but those pertain to this conversation!).  I have been on Lyrica now since June, and will give you my take on it.  The first day I took it, oh lordie, I was higher than a kite.  My kids came home from school and laughed at me silly.  My eyes were glazed over, I was walking like I was tipsy (I don't drink very often, so this was new to them to see me like this) and I could not stand at the stove (safely) to make dinner.  DH came home and laughed uncontrollable as well.  I slept that night like I have not ever slept before, it was wonderful.  Oh, and the first time I took it I had about an hour of nausea, very mild though.  The 2nd day, I knew better, I took my pill after dinner, in the evening.  Slept sooo well again.  Hmmm....my fibro seems to be feeling better, as does my arthritis.  Perfect.  The next morning I could hardly get out of bed, so I needed to tweak my timing of consuming my little pill a tad.  I was only taking one little pill at about 4:30-5:30pm, and about two months into it the effects seemed to wane a bit, so I upped it to two pills late afternoon/early evening.  I am prescribed 4 per day, so I am sure at two per day, still only half way there.  So now I take two pills around 5:00ish, the nausea left after the first day, I sleep wonderfully, and my pain for both Fibro and arthritis is so much better.  It is so much better, that I actually just got a job, after being home to raise my two girls (now 16.5 and 18.5 yrs old) and being in so much pain, I am going back to work part time for my chiro!  I feel that good that I am confident I can return to work now!  What a great feeling that is.
This weight gain issue is a very sensitive issue with me, and I will try to behave.  I am severely underweight, and I had heard that Lyrica can cause weight gain.  I was delighted, so I asked my rheumy what were my odds that it would help me gain weight.  He told me the percentage is 10%!  Not very good odds at all.  I get royally ticked when I hear people blaming this pill for weight gain, as I personally don't believe it.  A pill is not going to help you lose weight, nor is it going to help you gain weight, it is what you choose to put in your mouth that is going to cause you to gain weight!  I have not gained an ounce while on it, unfortunately, but to me, if you begin on a new pill and you have heard it can cause weight gain, and you don't want to gain weight, then be on your toes, watch what you consume more carefully and don't use a little pill as an excuse! 
Let me know how you make out on it, I for one love it and am back to exercising, long walks daily, and even heading back to the office!

mmllr
Regular Member


Date Joined Aug 2008
Total Posts : 28
   Posted 9/17/2008 1:52 PM (GMT -7)   
Hi, I felt really tipsy last night too and had a hangover all day. I HATE the thougt that I might have to take this the rest of my life. I hate putting something like this in my body wondering what the effects it will have on me later in life. My other option is Neurontin but I read up on it that there were alot of law suits so I'm sure what I'll do.

Brenda K
Regular Member


Date Joined Sep 2005
Total Posts : 192
   Posted 9/17/2008 1:56 PM (GMT -7)   
I forgot to tell you, that every day the tipsyness, loopiness, next-day-hangover feeling get better. They really do wear off each day you take it. Do what I said, if you can. Try to take your Lyrica earlier, say dinner time and then you should be okay in the morning. Like I said, I take my around 4:30-5:30 and I wake up at 6:45 every morning, bright eyed and bushy tailed, no hangover anymore for me, just pain free and wonderful sleeps each night!
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 5:03 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151457 registered members. Please welcome our newest member, jim1909.
186 Guest(s), 2 Registered Member(s) are currently online.  Details
hypoHashimoto, Jozuck12


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer